Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 1, NWS State College, PA

April 20, 2015Bedford County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 20, 2015, 5:25 PM EDT for Bedford County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2015, 5:25 PM EDT (21:25 UTC)
Expired
Apr 20, 2015, 6:30 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Bedford County, PA

The radar

The State College radar (KCCX), 111 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:58 PM EDTHAIL 1.53 N Rainsburg, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 3:08 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WUUS51 KCTP 202125
SVRCTP
PAC009-202230-
/O.NEW.KCTP.SV.W.0001.150420T2125Z-150420T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT MON APR 20 2015

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 525 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CUMBERLAND...AND 
  MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...BREEZEWOOD...CLEARVILLE...NEW ENTERPRISE...EVERETT...
  INGLESMITH...LAKE GORDON AND RAINSBURG.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 147 TO 150.
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 146 TO 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.

&&

LAT...LON 3972 7872 4019 7841 4010 7819 4009 7820
      4007 7820 4005 7818 4004 7820 4001 7820
      3991 7827 3983 7829 3972 7838
TIME...MOT...LOC 2125Z 216DEG 31KT 3967 7869 

$$

RXR
2 follow-up statements
929 
WWUS51 KCTP 202151
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT MON APR 20 2015

PAC009-202230-
/O.CON.KCTP.SV.W.0001.000000T0000Z-150420T2230Z/
BEDFORD PA-
551 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL BEDFORD COUNTY...

AT 551 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEARVILLE...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BEDFORD...BREEZEWOOD...CLEARVILLE...NEW ENTERPRISE...EVERETT AND
RAINSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 3981 7866 4019 7841 4010 7819 4009 7820
      4007 7820 4005 7818 4004 7820 4001 7820
      3991 7827 3987 7831 3975 7855 3977 7862
TIME...MOT...LOC 2151Z 212DEG 35KT 3989 7851 

$$

LAMBERT
974 
WWUS51 KCTP 202215
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT MON APR 20 2015

PAC009-202230-
/O.CON.KCTP.SV.W.0001.000000T0000Z-150420T2230Z/
BEDFORD PA-
615 PM EDT MON APR 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL BEDFORD COUNTY...

AT 614 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EVERETT...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
BEDFORD...BREEZEWOOD...NEW ENTERPRISE AND EVERETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...
AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY
INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.

&&

LAT...LON 4019 7841 4010 7819 4009 7820 4007 7820
      4005 7818 4004 7820 4001 7820 3994 7825
      3997 7843 4003 7852
TIME...MOT...LOC 2214Z 216DEG 31KT 4006 7835 

$$

EVANEGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 5:01 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 20, 5:01 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
501 PM EDT MON APR 20 2015

.SYNOPSIS...
ANOTHER ROUND OF SHOWERS AND SCATTERED STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD EAST/NORTHEAST
ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AHEAD OF
A STRONG COLD FRONT. A LARGE UPPER LEVEL LOW WILL SET UP OVER
ONTARIO AND QUEBEC FOR THE MIDDLE AND LATTER PART OF THE
WEEK...USHERING IN UNSEASONABLY COOL AIR WHICH WILL LAST INTO THE
WEEKEND OR LONGER.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MINOR RIDGING AT THE SFC AND ALOFT OVER THE CWA WILL GIVE WAY TO
ANOTHER POTENT SHORTWAVE THAT WILL ROAR NE UP THE OHIO VALLEY AND
IGNITE SEVERAL LINES/CLUSTERS OF STRONG TO LOCALLY SVR TSRA.

SPC/S ENHANCED RISK COVERS PRACTICALLY ALL OF THE CWA...AND A TOR
WATCH HAS JUST BEEN ISSUED FOR APPROX THE SOUTHERN HALF OF PENN
THROUGH /02Z/ 10 PM THIS EVENING...THANKS TO INCREASING
INSTABILITY/TSRA DVLPMT ACROSS NRN VA AND WVA...AND THE
PRESENCE OF A SLOWLY LIFTING/MEANDERING WARM FRONTAL BOUNDARY AND
SOUTH- SOUTHWESTERLY LLJ OF 30-35KTS. THESE FEATURES WILL ENHANCE
LLVL SPEED AND DIRECTIONAL SHEAR ENOUGH TO PROMOTE DVLPMT OF A FEW
SUPERCELLS AND A THREAT SCATTERED SUPERCELLS ACROSS SRN PENN WITH
A FEW ISOLATED TORNADOES POSSIBLE.

FAR NWRN AND NERN PARTS OF THE CWA REMAIN UNDER A SLIGHT RISK
WHERE THE PRIMARY SVR WEATHER THREAT WILL COME IN THE FORM OF
LOCALIZED STRAIGHT LINE WIND DAMAGE LATE TODAY AND THIS EVENING INVOF
BOW ECHOES/BKN-S SIGNATURES IN SHORT LINES.

MID AFTERNOON VISIBLE SAT LOOP SHOWS PLENTY OF CLEARING UPSTREAM
ACROSS SWRN PENN...WVA AND WRN VA. POCKETS OF SFC BASED CAPES OF
800-1200 J/KG HAVE DEVELOPED TO OUR SW...AND THIS INSTABILITY WILL
QUICKLY RAMP UP OVER THE NEXT FEW HOURS...AND COMBINE WITH THE
INCREASED LARGE SCALE LIFT AHEAD OF THE SHORT WAVE AND EWD
ADVANCING CFRONT TO FIRE OFF THE TSRA.

CONTINUE TO LEAN TWD EARLIER THINKING THAT NOT MUCH /IF ANY/ OF
THE CONVECTION WILL BE ABLE TO ATTAIN NEAR-SEVERE INTENSITY AS IT
MOVES INTO THE N-CENTRAL MTNS WHERE SCOURING OF THE LOW CLOUDS AND
MORNING RAIN-COOLED AIR IS LEAST LIKELY.

TEMPS FOR THE REST OF THIS AFTERNOON WILL VARY FROM THE U50S TO
L60S ACROSS THE NCENT MTNS /NORTH OF THE WARM FRONT/...TO THE
LOWER-MID 70S ACROSS SCENT PENN AND THE ADJACENT LOWER SUSQ
VALLEY.

THE INITIAL STORMS SHOULD PUSH EAST OF MOST OF THE AREA IN THE
EARLY EVENING. THEY WILL PROBABLY DRAG ON IN LANCASTER COUNTY
AFTER SUNSET. THE COLD FRONT/OCCLUSION WILL MOVE IN TO THE WEST
AROUND SUNSET...AND WILL BE ACCOMPANIED BY ADDITIONAL SHOWERS AND
PERHAPS SOME THUNDER GIVEN THE MOIST ATMOS. THE FRONT SHOULD BE
OFF TO THE EAST BY 06 OR 07Z.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
 CLEARING IS LIKELY IN THE SE HALF OF THE AREA DUE TO THE
ADVECTION OF DRY AIR. TEMPS DROP QUICKLY AND 0C LINE IS TO UNV BY
09Z. THE COLD ADVECTION AND UPSLOPE WILL LEAD TO SCT SHRA OVER THE
NW LATE AT NIGHT AND INTO THE DAY ON TUESDAY. MAXES TUESDAY WILL
BE SHY OF 50F IN THE NW AND PERHAPS THE LAURELS AS WELL. THE LOWER
SUSQ WILL PROBABLY TOUCH 60F.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PATTERN WILL BE DOMINATED BY A LARGE UPPER LEVEL
LOW MOVING THROUGH THE NORTHERN GREAT LAKES...AND THROUGH SOUTHERN
CANADA MIDWEEK TO THE WEEKEND. THERE IS GOOD MODEL CONSENSUS
THROUGH THE MID RANGE PERIOD. AFTER THE FRONT LIFTS OUT BY TUESDAY
MORNING THE UPPER LOW HANGS AROUND S CANADA/NEW ENGLAND FOR
SEVERAL DAYS KEEPING FAIRLY BRISK W/NW FLOW ACROSS PA. THIS WILL
BRING A STEADY STREAM OF COLDER AIR AS TEMPS SLOWLY SLIP A BIT
LOWER EACH DAY WITH BELOW NORMAL READINGS FOR A SEVERAL DAY PERIOD
LINGERING INTO NEXT WEEKEND. PROXIMITY OF UPPER LOW WILL ALSO KEEP
MENTION OF SCT SHOWERS IN THE FORECAST. A SHORTWAVE SHOULD DROP
THROUGH THE REGION WEDNESDAY AFTERNOON INTO THURSDAY MORNING. THIS
COULD DROP EVEN COLDER AIR INTO THE REGION BRINGING THE
POSSIBILITY OF SNOW TO THE NW TO THE CENTRAL REGIONS OF PA. THE
MODELS ARE BECOMING CLOSER TO A CONSENSUS SOLUTION...HOWEVER
SOLUTION IS TRENDING TOWARD THE UPPER LEVEL LOW TO BECOME
QUASI-STATIONARY AND SLOWLY SPINNING OVER QUEBEC.WITH ONLY A
SLIGHT CHANCE FOR PRECIPITATION NEXT WEEKEND. THE MOVEMENT OF THE
LOW WILL DOMINATE THE PATTERN NEXT WEEK WITH IT POSSIBLY
RETROGRADING AND SWINGING ANOTHER TROUGH THROUGH THE REGION NEXT
WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
KBFD FIRST UNDER THE THREAT OF STRONG WIND GUSTS AOA 40KTS
/BETWEEN 20-2030Z/ AS A CLUSTER OF STRENGTHENING TSRA MOVES
QUICKLY NE.

CIGS WILL STAY IN THE MVFR RANGE FOR THE NEXT FEW HOURS ACROSS
THE NERN HALF OF THE CWA /NORTH OF A WARM FRONT/ WHILE
MUCH OF THE WEST-CENTRAL MTNS AND SOUTHERN TIER COUNTIES OF PENN
WILL BE VFR TO BRIEF MVFR IN TSRA.

TSRA IMPACTS /BRIEF IFR CIGS AND IFR VSBYS/ LIKELY AT MANY
AIRFIELDS LATE TODAY INTO EARLY TONIGHT /TIL ABOUT 02Z/
AS A FEW LINES/CLUSTERS OF STRONG TO POTENTIALLY SVR TSRA FORM TO
OUR SW AND RACE FAIRLY QUICKLY TO THE NE AT 35-45 KTS. ISOLATED
AND BRIEF OCCURRENCES OF STRONG SW-WESTERLY WIND GUSTS OF
40-50KTS ARE POSSIBLE TOO.

A STRONG SFC COLD FRONT PUSHES EAST ACROSS ALL AIRFIELDS LATE
TODAY /WEST/ AND EARLY TONIGHT /ACROSS THE CENTRAL MTNS AND SUSQ
VALLEY REGION/. COLDER AND MOIST WESTERLY UPSLOPE FLOW IN THE WAKE
OF THE FRONT WILL QUICKLY LOWER CIGS AT KJST AND KBFD BACK DOWN
INTO THE IFR OR LIFR RANGE TONIGHT AND EARLY TUESDAY WITH AREAS OF
MVFR LINGERING DURING THE DAY TUESDAY.

FOR THE CENTRAL VALLEYS AND SUSQ VALLEY AIRFIELDS...VSBYS WILL EB
VFR TO BRIEF MVFR IN SHRA TONIGHT...WHILE CIGS IN THE MVFR RANGE
SHOULD BE FAIRLY WIDESPREAD AS THE MUCH COOLER AIR PUSHES IN.
BKN CIGS IMPROVE TO MAINLY VFR BY LATE MORNING TUESDAY ACROSS
THIS SAME REGION.

OUTLOOK...

TUE-FRI...PERSISTENT NW FLOW PATTERN EACH DAY WILL FAVOR MVFR CIGS
OVER THE NW AIRSPACE IN ZOB SECTOR...WITH MAINLY VFR CONDITIONS
PREVAILING IN ZNY DOMAIN. SCT SHOWERS WILL BE POSSIBLE ACROSS ALL
OF THE AIRSPACE THROUGH THE REMAINDER OF THE WEEK.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT/CERU
LONG TERM...CERU/RXR
AVIATION...LAMBERT
Hazardous weather outlook, Apr 20, 3:28 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT MON APR 20 2015

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-211930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
328 PM EDT MON APR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THROUGH EARLY THIS EVENING. THE MAIN SEVERE THREAT WILL BE
LOCALIZED STRAIGHT-LINE...DOWNBURST WIND DAMAGE IN THE VICINITY OF
BOW ECHOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ024>028-033>036-056-057-059-063>066-211930-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
328 PM EDT MON APR 20 2015

...TORNADO WATCH 90 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 20, 3:20 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 PM EDT MON APR 20 2015

PAZ004-005-010-201945-
WARREN PA-MCKEAN PA-ELK PA-
320 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT WARREN...MCKEAN...AND ELK
COUNTIES UNTIL 345 PM EDT...

AT 319 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LYNCH...MOVING NORTHEAST AT 50 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHEFFIELD AROUND 330 PM EDT.
  KANE...WETMORE AND JAMES CITY AROUND 335 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEWIS RUN...BRADFORD
AIRPORT AND MOUNT JEWETT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4180 7854 4145 7906 4153 7896 4162 7896
      4163 7919 4199 7880
TIME...MOT...LOC 1919Z 223DEG 43KT 4157 7909

LA CORTE
Special weather statement, Apr 20, 3:47 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT MON APR 20 2015

PAZ005-202015-
MCKEAN PA-
347 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT MCKEAN COUNTY UNTIL 415 PM
EDT...

AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTLINE...MOVING NORTHEAST AT 50 MPH.

40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KINZUA BRIDGE STATE PARK AROUND 350 PM EDT.
  CYCLONE AROUND 355 PM EDT.
  BRADFORD AND REW AROUND 400 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LEWIS RUN...UNIVERSITY
OF PITTSBURGH - BRADFORD...ELDRED...MOUNT JEWETT AND BRADFORD
AIRPORT.

LAT...LON 4200 7821 4163 7869 4177 7886 4200 7867
TIME...MOT...LOC 1947Z 217DEG 51KT 4179 7870

RXR
Special weather statement, Apr 20, 4:49 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT MON APR 20 2015

PAZ017-018-024-202130-
CLEARFIELD PA-CAMBRIA PA-NORTHERN CENTRE PA-
449 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD...CAMBRIA...AND
NORTHERN CENTRE COUNTIES UNTIL 530 PM EDT...

AT 447 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHERRY TREE...MOVING NORTHEAST AT 45 MPH.

40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CURWENSVILLE AND JEFFRIES AROUND 520 PM EDT.
  CLEARFIELD AND HYDE AROUND 525 PM EDT.
  WOODLAND AND PLYMPTONVILLE AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LUMBER CITY...
BRISBIN...CLEARFIELD-LAWRENCE AIRPORT...CHERRY TREE AND COALPORT.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS ROUTE 255 AND KYLERTOWN EXITS...SPECIFICALLY FROM MILE MARKERS
110 TO 128.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN HALF PENNSYLVANIA
UNTIL 10 PM TONIGHT.

CENTRAL PENNSYLVANIA.

LAT...LON 4072 7881 4072 7880 4085 7881 4120 7847
      4086 7811 4056 7880 4061 7886
TIME...MOT...LOC 2047Z 229DEG 38KT 4070 7879

LAMBERT
Special weather statement, Apr 20, 4:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 PM EDT MON APR 20 2015

PAZ059-066-202130-
LANCASTER PA-LEBANON PA-
452 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT LANCASTER...AND LEBANON COUNTIES
UNTIL 530 PM EDT...

AT 452 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MANHEIM...MOVING NORTHEAST AT 40 MPH.

50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MANHEIM AROUND 455 PM EDT.
  LITITZ...TIMBER HILLS AND MOUNT GRETNA HEIGHTS AROUND 500 PM EDT.
  CORNWALL...BRICKERVILLE AND QUENTIN AROUND 505 PM EDT.
  LEBANON...PLEASANT HILL AND SAND HILL AROUND 510 PM EDT.
  AVON...SCHAEFFERSTOWN AND KLEINFELTERSVILLE AROUND 515 PM EDT.
  MYERSTOWN...NEWMANSTOWN AND RICHLAND AROUND 520 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENRYN...AVON
HEIGHTS...MOUNT GRETNA AND SCHOENECK.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 260 TO 281.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4004 7641 4008 7654 4017 7659 4045 7637
      4037 7623 4036 7621 4029 7611
TIME...MOT...LOC 2052Z 216DEG 33KT 4016 7646

RXR
Special weather statement, Apr 20, 5:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
500 PM EDT MON APR 20 2015

PAZ035-036-202145-
FRANKLIN PA-FULTON PA-
500 PM EDT MON APR 20 2015

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...AND FULTON COUNTIES
UNTIL 545 PM EDT...

AT 458 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BIG COVE TANNERY...MOVING NORTHEAST AT 30 MPH.

BRIEF...WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MCCONNELLSBURG AND HARRISONVILLE AROUND 515 PM EDT.
  FORT LOUDON AROUND 520 PM EDT.
  FORT LITTLETON AROUND 535 PM EDT.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 FROM MILE MARKERS 164 TO 170.
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 174 TO 184.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH IS IN EFFECT FOR SOUTHERN PENNSYLVANIA UNTIL 10 PM
THIS EVENING.

LAT...LON 3983 7824 4012 7800 4010 7792 3995 7767
      3973 7805 3972 7821 3973 7821
TIME...MOT...LOC 2058Z 216DEG 24KT 3985 7809

LAMBERT
Special weather statement, Apr 20, 5:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT MON APR 20 2015

PAZ011-017-024-025-033-202215-
SOMERSET PA-CLEARFIELD PA-CAMBRIA PA-CAMERON PA-BLAIR PA-
515 PM EDT MON APR 20 2015

...STRONG THUNDERSTORMS WILL AFFECT SOMERSET...CLEARFIELD...
CAMBRIA...CAMERON...AND BLAIR COUNTIES UNTIL 615 PM EDT...

AT 514 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR CURWENSVILLE TO NEAR CARROLLTOWN TO NEAR
JEROME...AND MOVING NORTHEAST AT 35 MPH.

45 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  NORTHERN CAMBRIA...HASTINGS AND CARROLLTOWN AROUND 525 PM EDT.
  CURWENSVILLE AND PATTON AROUND 530 PM EDT.
  HYDE AROUND 535 PM EDT.
  CLEARFIELD...WOODLAND AND SALIX-BEAUTY LINE PARK AROUND 540 PM EDT.
  VINCO...SOUTH FORK AND EHRENFELD AROUND 545 PM EDT.
  NANTY-GLO...PORTAGE AND BELSANO AROUND 550 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LUMBER CITY...
TUNNELHILL...SAINT FRANCIS UNIVERSITY...CASSANDRA AND MT. ALOYSIUS
COLLEGE.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS ROUTE 255 AND SNOW SHOE EXITS...SPECIFICALLY FROM MILE MARKERS
108 TO 137.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH IS IN EFFECT FOR SOUTHERN PENNSYLVANIA UNTIL 10 PM
THIS EVENING.

LAT...LON 4048 7892 4118 7855 4124 7836 4123 7824
      4128 7823 4135 7800 4122 7809 4115 7804
      4111 7811 4104 7806 4095 7811 4097 7813
      4095 7814 4096 7817 4095 7816 4076 7838
      4073 7836 4074 7824 4035 7856 4020 7911
TIME...MOT...LOC 2114Z 222DEG 28KT 4087 7857 4058 7879 4024 7902

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:20 PM EDTSpecial Weather StatementCTPMcKean25 min
Apr 20, 3:47 PM EDTSpecial Weather StatementCTPMcKean28 min
Apr 20, 4:49 PM EDTSpecial Weather StatementCTPClearfield41 min
Apr 20, 4:52 PM EDTSpecial Weather StatementCTPLebanon38 min
Apr 20, 5:00 PM EDTSpecial Weather StatementCTPFranklin, Fulton45 min
Apr 20, 5:15 PM EDTSpecial Weather StatementCTPCambria, Clearfield60 min
Apr 20, 5:28 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield, Elk62 min
Apr 20, 5:42 PM EDTSpecial Weather StatementCTPMcKean33 min
Apr 20, 6:18 PM EDTSpecial Weather StatementCTPBlair42 min
Apr 20, 6:22 PM EDTSpecial Weather StatementCTPMcKean38 min
Apr 20, 6:23 PM EDTSpecial Weather StatementCTPPerry52 min
Apr 20, 6:30 PM EDTSpecial Weather StatementCTPHuntingdon30 min
Apr 20, 6:31 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon59 min
Apr 20, 6:48 PM EDTSpecial Weather StatementCTPBedford, Franklin, Fulton, Somerset57 min
Apr 20, 6:48 PM EDTTornado WarningCTPCumberland, Franklin42 min
Apr 20, 7:02 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming58 min
Apr 20, 7:09 PM EDTSevere Thunderstorm WarningCTPBedford66 min
Apr 20, 7:19 PM EDTSpecial Weather StatementCTPPotter41 min
Apr 20, 7:21 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Huntingdon, Mifflin54 min
Apr 20, 7:21 PM EDTTornado WarningCTPCumberland, Perry54 min
Apr 20, 7:22 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Mifflin, Union53 min
Apr 20, 7:32 PM EDTSevere Thunderstorm WarningCTPFulton, Huntingdon58 min
Apr 20, 7:40 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming65 min
Apr 20, 7:42 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga42 min
Apr 20, 7:56 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Fulton, Perry64 min
Apr 20, 7:58 PM EDTAreal Flood AdvisoryCTPCentre3 hr
Apr 20, 7:58 PM EDTSpecial Weather StatementCTPCambria32 min
Apr 20, 7:59 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Perry61 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.